So sorry to hear about your loss also. Your post is very informative and hopefully helpful to others.
Prednisone is a very powerful drug. In good ways I suppose and bad. I experienced very scary side effects immediately upon taking the drug. I had taken low doses (10mg) for a week at different times for my asthma flair ups and I had no problems. But, when my GI put me on a very high dose (60 mg/day) for my Crohns things got scary. I was on the prednisone at this dose for 4 months. Gradually over those four months I gained 20 lbs. which is not actually scary, but my pulse rate and blood pressure began to creep up. I sleep on my stomach and I would lay in bed at night and I couldn't go to sleep because my heart was beating so hard I could feel it beating against the mattress. At one of my GI visits my bp was a little high for me 158/78. My GI said oh I've seen higher. Well two days later I wound up in our local ER with a resting pulse of 125 (my pusle in the ER laying on the gurney was 156 bpm) and my bp was 200/100. I had to lay in the ER for four hours on a Cardizem drip. Then I had to continue to take the Cardizem for four months as I tapered off of the Prednisone and even afterwards because it took that long to get my body back to normal.
They tell me that this was an allergic reaction and that I can never take Prednisone again. My primary care physician said that my GI was just focusing on the Crohn's and it being under control that he just completely overlooked my symptoms. I know this is probably and unusual thing to happen to someone, but it was just my experience. So I agree with you, research your meds and ask lots of questions.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.